Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 10, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Nov 30, 2019, 2:23 PM CST for 6 counties in Illinois; 21 counties in Missouri. It took effect at Dec 1, 2019, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 2:23 PM CST (20:23 UTC)
- In effect from
- Dec 1, 2019, 12:00 AM CST
- Expired
- Dec 1, 2019, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
All 27 counties
Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS73 KLSX 302023 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 223 PM CST Sat Nov 30 2019 ILZ079-098>102-MOZ041-047>052-059>065-072>075-084-085-099-011200- /O.NEW.KLSX.WI.Y.0010.191201T0600Z-191202T0000Z/ Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL- Madison MO-Moniteau MO-Monroe IL-Montgomery MO-Osage MO- Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Warren MO-Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 223 PM CST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central and southeast Missouri and southwest Illinois. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Tilly
2 follow-up statements
083 WWUS73 KLSX 010919 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 319 AM CST Sun Dec 1 2019 ILZ079-098>102-MOZ041-047>052-059>065-072>075-084-085-099-012200- /O.CON.KLSX.WI.Y.0010.000000T0000Z-191202T0000Z/ Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL- Madison MO-Moniteau MO-Monroe IL-Montgomery MO-Osage MO- Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Warren MO-Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 319 AM CST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds of 15 to 25 mph with gusts up to 45 mph are expected. * WHERE...Portions of central, east central and southeast Missouri and southwest Illinois. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Britt
044 WWUS73 KLSX 020008 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 608 PM CST Sun Dec 1 2019 ILZ079-098>102-MOZ041-047>052-059>065-072>075-084-085-099-020115- /O.EXP.KLSX.WI.Y.0010.000000T0000Z-191202T0000Z/ Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL- Madison MO-Moniteau MO-Monroe IL-Montgomery MO-Osage MO- Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Warren MO-Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 608 PM CST Sun Dec 1 2019 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory has been allowed to expire early this evening as the strong and gusty west-northwest winds have begun to weaken a little and should continue to gradually weaken through the night and into Monday. $$ GKS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:33 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 30, 11:33 AM CST, 2 hours 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1133 AM CST Sat Nov 30 2019 .UPDATE... Issued at 1034 AM CST Sat Nov 30 2019 Have updated the forecast thru tonight for a few changes. Some areas of fog will be advecting around through mainly northern portions of the CWA. Overall, clouds should continue to erode thru the afternoon and into the evening hours. However, as the low system approaches, clouds will return. The bulk of the precip has moved out of the area. Have kept PoPs for southern portions of the CWA where TSRA over southern MO will move back into these areas briefly late this morning into the afternoon. Have also kept low PoPs across the northern portions of the CWA to account for some potential DZ. The other main change was to add mention of isod to sct showers, and perhaps a thunderstorm, late this afternoon and into the evening hours as the dry line pushes thru the area. There is still some uncertainty regarding if these showers will develop, but there appears to be enuf instability, with a fair amount of forcing, to suggest at least some chance PoPs. Tilly && .SHORT TERM... (Through Late Sunday Afternoon) Issued at 442 AM CST Sat Nov 30 2019 Showers and a few thunderstorms continued to move east across the area early this morning. Most of the rain was concentrated along and east of the Mississippi River at 09Z where the RAP depicted the strongest low level moisture convergence beneath increasing mid level ascent associated with the upper low over Central Plains. Additional showers are developing over western Missouri and northeast Missouri closer to the surface cold front that will move into the CWA through mid morning. Rain chances will be decreasing from west to east during the late morning into the afternoon as both the GFS/NAM is showing a dry slot spreading across the area during the day. Until then, the RAP is depicting 500-1000 J/kg of MUCAPE with deep layer shear in excess of 60kts. This will support a few strong storms capable of producing hail today. Precipitation chances will increase again late tonight into Sunday. This will occur as the aforementioned upper low moves across southern Nebraska and northern Illinois which will provide enough ascent to warrant high chance/likely PoPs across northeast Missouri into west central/south central Illinois. Forecast soundings and NBM ensemble probabilities suggest that precipitation type late tonight into early Sunday along and north of I-70 will likely be a mix of rain and snow. However, it still looks like little if any accumulation is expected. The warm front currently over southern Oklahoma and Arkansas will move north into the CWA which will allow highs to climb into the 50s and 60s per most of the guidance temps. Highs tomorrow will be much colder under the upper low. Britt .LONG TERM... (Sunday Night through Friday) Issued at 442 AM CST Sat Nov 30 2019 Not much change in thinking next week as the GEFS and ECMWF ensemble mean are showing the upper low moving off to the east leaving Missouri and Illinois dry early next week. Both show a dry upper trough dropping out of the Upper Midwest through Missouri and Illinois on Tuesday. The next chance of precipitation will be Thursday night into Friday when a southern stream trough will bring a chance of rain and snow to the area. Temperatures will start out below normal with northwest surface flow behind upper low. Temperatures will then climb back at or above normal the rest of the week, though forecast plumes from the GEFS are showing increasing spread in temperatures starting Wednesday which lowers confidence in the forecast. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1124 AM CST Sat Nov 30 2019 Clouds remain in place across much of the area. Clearing has been delayed somewhat with CU development along the edge. Still expect clearing to occur thru the evening hours ahead of the approaching low pressure system. Isod to sct SHRA are possible this evening at sites other than KCOU. Winds will become SW with gusts in the 25 kts range and increase to around 30 kts Sun morning. Showers are expected on Sun. While the current forecast mentions rain showers, there is growing concern that precip will be either a RA/SN mix or changing to all SN at least at times. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 30, 3:32 AM CST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CST Sat Nov 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
In the hours before
Local storm report, Nov 30, 8:42 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM HEAVY RAIN CASEYVILLE 38.64N 90.03W
11/30/2019 M2.90 INCH ST. CLAIR IL TRAINED SPOTTER
REPORTED AT CASEYVILLE IL, TRAINED SPOTTER
REPORTED 2.90IN OF RAIN SINCE 3:30AM.
&&
MRBLocal storm report, Nov 30, 11:31 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM FLOOD 2 SSE WASHINGTON PARK 38.60N 90.09W
11/30/2019 ST. CLAIR IL DEPT OF HIGHWAYS
RAMP FROM SB I-255 TO NWB STATE ST, EAST ST
LOUIS, ST CLAIR, IL VIA ILLINOIS DOT.
&&
MRBLocal storm report, Nov 30, 1:42 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 1 WNW BLACK JACK 38.80N 90.28W
11/30/2019 M2.32 INCH ST. LOUIS MO TRAINED SPOTTER
TRAINED SPOTTER MEASURED 2.32IN OF RAIN
SINCE 7PM THE PREVIOUS NIGHT.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:24 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 51 min |
| Nov 30, 6:00 AM CST | Areal Flood Warning | LSX | Bond, Fayette, Montgomery | 6 hr |
| Nov 30, 7:32 AM CST | Areal Flood Warning | LSX | Madison | 6 hr |
| Nov 30, 8:55 AM CST | Areal Flood Warning | LSX | Saint Clair | 3 hr |
| Nov 30, 10:04 AM CST | Areal Flood Warning | LSX | Clinton, Marion, Washington | 6 hr |
| Nov 30, 10:14 AM CST | River Flood Warning | LSX | Fayette | 72 hr |
| Nov 30, 11:52 AM CST | Areal Flood Advisory | LSX | Saint Clair | 3 hr |
| Nov 30, 11:57 AM CST | Areal Flood Warning | LSX | Bond, Fayette, Montgomery | 6 hr |
| Nov 30, 1:27 PM CST | Areal Flood Advisory | LSX | Madison | 3 hr |
| Nov 30, 4:03 PM CST | Areal Flood Warning | LSX | Marion, Washington | 6 hr |
| Nov 29, 8:34 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 41 min |
| Nov 30, 7:08 AM CST | River Flood Warning | LSX | Reynolds | 24 hr |
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.